Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 75, NWS Amarillo, TX

June 22, 20194 counties in Texas

NWS Amarillo, TX issued this tornado warning at Jun 22, 2019, 11:05 PM CDT for 4 counties in Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2019, 11:05 PM CDT (04:05 UTC)
Expired
Jun 22, 2019, 11:45 PM CDT
In force
40 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Observed
Hail
1.75 in

Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX

The radar

The Amarillo radar (KAMA), 60 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
2308 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

798 
WFUS54 KAMA 230405
TORAMA
TXC011-065-129-179-230445-
/O.NEW.KAMA.TO.W.0075.190623T0405Z-190623T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
1105 PM CDT Sat Jun 22 2019

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Northeastern Armstrong County in the Panhandle of Texas...
  Southeastern Carson County in the Panhandle of Texas...
  Southwestern Gray County in the Panhandle of Texas...
  Northwestern Donley County in the Panhandle of Texas...

* Until 1145 PM CDT.

* At 1105 PM CDT, a confirmed tornado was located 5 miles northeast
  of Goodnight, or 14 miles east of Claude, moving north at 15 mph.

  HAZARD...Damaging tornado and golf ball size hail.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Groom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3501 10104 3503 10114 3522 10117 3521 10096
TIME...MOT...LOC 0405Z 191DEG 15KT 3507 10110 

TORNADO...OBSERVED
HAIL...1.75IN

$$

Ward
2 follow-up statements
130 
WWUS54 KAMA 230415
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1115 PM CDT Sat Jun 22 2019

TXC011-065-129-179-230445-
/O.CON.KAMA.TO.W.0075.000000T0000Z-190623T0445Z/
Armstrong TX-Carson TX-Gray TX-Donley TX-
1115 PM CDT Sat Jun 22 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...SOUTHWESTERN GRAY AND
NORTHWESTERN DONLEY COUNTIES...
    
At 1114 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles south of Groom, or 15 miles east of Claude,
moving north at 15 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Groom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3506 10102 3509 10114 3522 10117 3521 10096
TIME...MOT...LOC 0414Z 191DEG 15KT 3511 10109 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

Ward
399 
WWUS54 KAMA 230430
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1130 PM CDT Sat Jun 22 2019

TXC011-065-230439-
/O.CAN.KAMA.TO.W.0075.000000T0000Z-190623T0445Z/
Armstrong TX-Carson TX-
1130 PM CDT Sat Jun 22 2019

...THE TORNADO WARNING FOR NORTHEASTERN ARMSTRONG AND SOUTHEASTERN
CARSON COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
the Panhandle of Texas.

LAT...LON 3508 10101 3509 10106 3521 10106 3521 10096
TIME...MOT...LOC 0429Z 206DEG 18KT 3513 10100 

$$

TXC129-179-230445-
/O.CON.KAMA.TO.W.0075.000000T0000Z-190623T0445Z/
Gray TX-Donley TX-
1130 PM CDT Sat Jun 22 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES...
        
At 1129 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Groom, or 14 miles northwest of
Clarendon, moving northeast at 20 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Weather spotters reported a rotating wall cloud and radar 
         indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Gray and northwestern Donley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3508 10101 3509 10106 3521 10106 3521 10096
TIME...MOT...LOC 0429Z 206DEG 18KT 3513 10100 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

Ward

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 22, 6:26 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 22, 6:26 PM CDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
626 PM CDT Sat Jun 22 2019

.AVIATION...
For the 00z TAFs...
Light to moderate east surface winds expected this evening with
VFR conditions prevailing.  Scattered thunderstorms expected at
northern terminals between 03z and 12z Sunday.  Cold front
arrives late tonight between 09z and 12z, with surface winds
shifting to north and northeast.  MVFR ceilings expected at
northern terminals with frontal passage, persisting through around
16z.  VFR conditions expected through the afternoon on Sunday.

Cockrell

&&

.PREV DISCUSSION... /Issued 320 PM CDT Sat Jun 22 2019/

SHORT TERM (through tonight)...

Wind shift line associated with cold front has remained over far
southeast Texas Panhandle for the past few hours, running
southwest to northeast across Collingsworth County. Baroclinic
zone however, lies about 40 miles to its northwest, with
temperatures in the lower- 80s in close proximity to lower-90s.
Airmass over eastern sections remains very unstable, with surface
based CAPEs of 1000 to 2500 J/kg noted at this time. Shear values
of 30 to 55 kt are overhead, with the higher values in the
northwest.

A shortwave trof arriving from the southwest will help
instability be released this afternoon and this evening, with
scattered strong to severe thunderstorms developing. Evolution of
frontal boundary expected to be somewhat complex. Falling
pressures over eastern New Mexico expected to cause low-level
winds to trend to east and southeast this evening. Low-level jet
of 30 to 45 knots expected to set up this evening, providing
additional moisture and inflow. Next complicating factor will be
cold front entering northwest part of forecast area around
midnight, providing another focusing mechanism for thunderstorms.
Have increased pops across Oklahoma Panhandle late tonight with
this feature, also adding mention of heavy rain. Expect front to
move through most of the forecast area by sunrise Sunday.

Cockrell

LONG TERM (Sunday through Friday)...

Lingering convection may be ongoing to start Sunday, but chances
are storms will be east of the area after ~7am. Given this
departure time, the atmosphere may have enough time to recover
later in the afternoon. This is all contingent also on any stalled
boundary or possible outflow boundaries around eastern parts of
the Panhandles from exiting convection. We may get convection
going again late Sunday afternoon to early evening.

Sunday, an upper level wave will be transitioning through eastern
Colorado and into the Central Plains. Placement of the vorticity
max may result in better precipitation chances east of the
forecast area. However, with the surface trough and possible
boundary/boundaries setting up across eastern parts of the
forecast area we may have some convection for mainly eastern parts
of the Panhandles. With an associated surface low developing in
western parts of the Central Plains, our northern zones may also
have some thunderstorms. Low chances overall for precipitation,
but nonetheless severe weather will be possible. Better chances
will be for east/southeastern parts of the Texas Panhandle near
the "better" instability. Bulk shear values around 50-60 knots
will be plenty to make up for regarding lower end MLCAPE values
around 1000-1500 J/kg (higher with the NAM though) late
afternoon/early evening when the cap erodes.

Monday we transition to zonal flow before a ridge starts to build
in over the region. Placement of the ridge will make it possible
for small impulses to ride over the northern periphery of the
broad anticyclonic flow. This may result in at least small chances
for thunderstorms as we reach peak heating late afternoon to
early evening each day after Monday. Storms may very well be
ordinary pulse type thunderstorms as we reach peak heating.
Overall, chances are low at this time for precipitation, but given
the time of year we cannot rule out at least some isolated severe
weather in the extended.

Guerrero

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                60  85  54  85  61 /  20  10  10   0   5
Beaver OK                  59  78  52  84  60 /  70  20  20   0   5
Boise City OK              54  74  47  81  55 /  50  20  10   0   5
Borger TX                  62  85  54  88  63 /  30  10  10   0   5
Boys Ranch TX              59  85  53  87  61 /  20  10  10   0   5
Canyon TX                  59  88  54  87  60 /  10  10  10   0   5
Clarendon TX               66  87  58  84  63 /  30  10  10   0   5
Dalhart TX                 56  79  48  83  57 /  30  10   5   0   5
Guymon OK                  57  77  49  84  58 /  60  20  10   0   5
Hereford TX                58  88  54  87  61 /  10  10  10   0   5
Lipscomb TX                62  82  55  86  63 /  40  20  20   0   5
Pampa TX                   61  83  54  84  62 /  30  10  10   0   5
Shamrock TX                66  87  59  85  63 /  40  20  20   0   5
Wellington TX              68  91  61  86  64 /  40  20  20   5   5

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

03/16
Hazardous weather outlook, Jun 22, 3:24 PM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
324 PM CDT Sat Jun 22 2019

OKZ001>003-TXZ001>020-317-230830-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
324 PM CDT Sat Jun 22 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible across central and eastern parts of
the combined Panhandles this afternoon. Chances increase to the
north later tonight. Thunderstorms could be severe with large
hail, damaging winds, and an isolated tornado.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are also possible late Sunday, and each day Tuesday
through Friday for late afternoon to early evening time periods.
At this time, chances for thunderstorms reaching severe limits
will be isolated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today and tonight.

In the hours before

Special weather statement, Jun 22, 8:49 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
849 PM CDT Sat Jun 22 2019

TXZ018-019-230230-
Donley TX-Armstrong TX-
849 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG AND WEST
CENTRAL DONLEY COUNTIES UNTIL 930 PM CDT...

At 849 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Wayside, or 19 miles north of Silverton, moving
northeast at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3511 10126 3498 10091 3475 10111 3475 10138
TIME...MOT...LOC 0149Z 208DEG 29KT 3476 10126

Ward

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:49 PM CDTSpecial Weather StatementAMAArmstrong41 min
Jun 22, 9:02 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley58 min
Jun 22, 9:36 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray54 min
Jun 22, 10:04 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley56 min
Jun 22, 10:56 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray79 min
Jun 22, 10:57 PM CDTTornado WarningAMAArmstrong, Donley48 min
Jun 22, 11:39 PM CDTTornado WarningAMADonley, Gray25 min
Jun 23, 12:00 AM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler26 min
Jun 23, 12:05 AM CDTSevere Thunderstorm WarningAMADonley, Gray25 min
Jun 23, 12:16 AM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler89 min
Jun 23, 12:48 AM CDTSpecial Weather StatementAMAHansford, Ochiltree, Sherman42 min
Jun 23, 12:50 AM CDTTornado WarningAMAWheeler40 min
Jun 23, 1:01 AM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree44 min
Jun 23, 1:14 AM CDTTornado WarningAMAWheeler28 min
Jun 23, 1:28 AM CDTSevere Thunderstorm WarningAMAWheeler62 min
Jun 23, 1:50 AM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler36 min
Jun 23, 2:07 AM CDTSpecial Weather StatementAMAHansford, Lipscomb, Ochiltree23 min
Jun 23, 2:33 AM CDTSpecial Weather StatementAMALipscomb, Ochiltree42 min
Jun 23, 3:03 AM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb42 min
Jun 23, 6:47 PM CDTSpecial Weather StatementAMAHansford58 min
Jun 23, 6:55 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman48 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.